You are here:

Sleep Disorders/Excessive sleeping disorder

Advertisement


Question
I have developed excessive sleeping disorder. I sleep a lot and i have been on two medications called Zyprexa and Celexa. Before i started taking these medications i had the opposite problem which was i had difficulty going to sleep. Sometimes i would be awake for about 24- 48 hours without any sleep at all. I am wondering if it could be side effects of these medications, particularly Celexa? If it is side effect of these medication, does the side effect go away if i stop taking these medications? And if not, are there any treatments available to cure this symptom?

I haven't had the chance to talk to my doctor about this because my appointment is in the next month.

Answer
First of all ask your doctor if you can take these medications in the daytime as you are having insomnia for them, or you may need the dosage lowered.  If you just started on these medications,  if could resolve on its own when your level is reached in your system.Usually it takes at least 8 weeks before the drug reaches its full dosage in the blood stream.  With both these meds if you have to lower the dose please do so gradually,  by 1/4 every 7 days as if you lower too quickly, you will get rebound symptoms.  feel free t email again Karel

Sleep Disorders

All Answers


Answers by Expert:


Ask Experts

Volunteer


Karel Sleis

Expertise

all questions on sleep disorders,expert on narcolepsy,its symptoms

Experience

i have narcolepsy since age l6

Organizations
past chairman of the american narcolepsy association
member of narcolepsy network

©2016 About.com. All rights reserved.